Confusion and SIRPIDs regress with parenteral lorazepam

Peter W. Kaplan, Josh Duckworth

Research output: Contribution to journalReview articlepeer-review

Abstract

Stimulus-induced rhythmic, periodic or ictal discharges (SIRPIDs) are EEG epileptiform periodic discharges (PD) induced by arousal. SIRPIDs lie along an ictal-interictal continuum with debate regarding urgency of treatment. In a patient with SIRPIDs, aphasia and confusion, i.v. lorazepam during EEG resulted in improved level of consciousness, return of verbal interaction and regression of SIRPIDs. This suggests that some forms of SIRPIDs may be associated with an ictal confusional state.

Original languageEnglish (US)
Pages (from-to)291-294
Number of pages4
JournalEpileptic Disorders
Volume13
Issue number3
DOIs
StatePublished - Sep 1 2011

Keywords

  • Confusion
  • Periodic discharges
  • SIRPIDs
  • Status epilepticus
  • Treatment

ASJC Scopus subject areas

  • Neurology
  • Clinical Neurology

Fingerprint Dive into the research topics of 'Confusion and SIRPIDs regress with parenteral lorazepam'. Together they form a unique fingerprint.

Cite this